Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 4, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at May 6, 1999, 9:06 AM EDT for Sevier County, Tennessee. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 1999, 9:06 AM EDT (13:06 UTC)
- Expired
- May 6, 1999, 3:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Sevier County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.1 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMRX 061309 FFWMRX TNC155-061900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 906 AM EDT THU MAY 6 1999 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLASH FLOOD WARNING FOR... SEVIER COUNTY IN EAST TENNESSEE * UNTIL 300 PM EDT * AT 900 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN OVER THE GREAT SMOKY MOUNTAINS...MOVING SLOWLY NORTHEAST. * THE GATLINBURG FIRE DEPARTMENT REPORTS THE WEST PRONG OF THE LITTLE PIGEON RIVER IN GATLINBURG IS AT HIGH LEVELS AND STILL RISING. IT WILL LIKELY OVERFLOW ITS BANKS AT SOME LOW SPOTS. SOME EVACUATIONS MAY BE REQUIRED. ROARING FORK IS ALSO RUNNING BANKFUL. RUNOFF FROM HEAVY RAIN OVERNIGHT WILL CONTINUE TO FEED INTO THE WEST PRONG AND OTHER STREAMS IN THE COUNTY. PLEASE PAY ATTENTION IF LOCAL LAW ENFORCEMENT ASKS YOU TO TAKE ACTION. MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN AND NEVER DRIVE INTO F2LOODED ROADS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at May 6, 2:18 AM EDT, 6 hours 48 minutes earlier.
Area forecast discussion, May 6, 2:18 AM EDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 218 AM EDT THU MAY 6 1999 LINE OF THUNDERSTORMS MAINTAINING INTENSITY AS THEY MOVE ACROSS OUR CWA THIS MORNING. SURFACE LOW OVER NORTHEAST ND WITH A COLD FRONT EXTENDING ACROSS EAST MO AND INTO EASTERN AR AND LA. MODELS IN FAIRLY GOOD AGREEMENT IN MOVING 500 MB TROF. NGM AND AVN REASONABLY CLOSE IN TIMING OF COLD FRONT WHILE ETA IS SLOWER. PREFER THE NGM/AVN SOLUTION. RECOMMEND KEEPING LIKELY POPS IN FOR TODAY AS COLD FRONT JUST ENTERING CWA BY 18Z. PROBABLY SEE MORE THUNDERSTORMS DEVELOP AHEAD OF FRONT THIS AFTERNOON. LOW LEVEL JET REMAINS TO SOUTH AND EAST OF OUR CWA AFTER 18Z...PROBABLY WONT SEE STORMS AS STRONG THIS AFTERNOON IN OUR AREA. STORMS LATER TODAY SHOULD MOVE QUICKLY...SO FLOODING SHOULD NOT BE A PROBLEM WITH THE ADDITIONAL RAIN. UPPER LOW EXPECTED TO STALL NEAR GREAT LAKES TONIGHT AND FRIDAY SO CHANCE POPS STILL NEEDED THROUGH THE REST OF THE PERIOD. THE FOLLOWING IS PRELIMINARY GUIDANCE FOR COORDINATION ONLY. CHA TB 079/059 079/058 080 21633 TYS TB 078/058 078/057 079 21633 TRI TB 077/056 077/055 078 21633 OQT TB 078/058 078/057 079 21633 GH
In the hours before
Local storm report, May 6, 3:39 AM EDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
339 AM EDT THU MAY 6 1999
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 AM WHITWELL TN WIND DAMAGE
05/06/99 MARION TREES DOWN IN WHITWELL.
REPORTED BY SHERIFFS OFFICE
1250 AM NEAR WARTBURG TN WIND DAMAGE
05/06/99 MORGAN TREES DOWN ON POWER LINES
NEAR WARTBURG. REPORTED BY
SHERIFFS OFFICE.
1230 AM KINGSTON TN WIND DAMAGE
05/06/99 ROANE TREES DOWN ON HWY 72 AND 58
JUNCTION NEAR KINGSTON.
REPORTED BY SHERIFFS OFFICE.
115 AM TN WIND DAMAGE
05/06/99 HAMILTON LARGE LIMBS DOWN ON POWER
LINES. REPORTED BY SHERIFFS
OFFICE.
120 AM DECATUR TN WIND DAMAGE
05/06/99 MEIGS TREE DOWN ON RIVER RD. 2 MI
NORTHWEST OF DECATUR.
REPORTED BY SHERIFFS OFFICE.
115 AM DAYTON TN WIND DAMAGE
05/06/99 RHEA TREES DOWN ON NORTH SIDE OF
DAYTON. REPORTED BY
SHERIFFS OFFICE.
100 AM FRIENDSVILLE TN WIND DAMAGE
05/06/99 BLOUNT TREES DOWN IN FRIENDSVILLE.
REPORTED BY SHERIFFS OFFICE.
100 AM KNOXVILLE TN WIND DAMAGE
05/06/99 KNOX NUMEROUS TREES DOWN.
REPORTED BE SHERIFFS OFFICE.
1245 AM NORTH LOUDON TN WIND DAMAGE
05/06/99 LOUDON TREES DOWN. REPORTED BY
SHERIFFS OFFICE.
1230 AM WHITWELL TN WIND DAMAGE
05/06/99 MARION TREES DOWN. REPORTED BY
SHERIFFS OFFICE.
115 AM OAKRIDGE TN WIND DAMAGE
05/06/99 ANDERSON TREES DOWN. REPORTED BY
SHERIFFS OFFICE.
110 AM CARYVILLE TN WIND DAMAGE
05/06/99 CAMPBELL TREES DOWN. REPORTED BY
SHERIFFS OFFICE.
130 AM TELLICO PLAINS TN WIND DAMAGE
05/06/99 MONROE TREES DOWN ON POWER LINES.
REPORTED BY SHERIFFS OFFICE.
140 AM ETOWAH TN WIND DAMAGE
05/06/99 MCMINN LARGE TREE LIMBS DOWN ON
POWER LINES. REPORTED BY
SHERIFFS OFFICE.
130 AM MARYVILLE TN WIND DAMAGE
05/06/99 BLOUNT TREES DOWN. REPORTED BY
SHERIFFS OFFICE.
130 AM KNOXVILLE TN WIND DAMAGE
05/06/99 KNOX TREES DOWN. REPORTED BY
SHERIFFS OFFICE
150 AM KODAK TN WIND DAMAGE
05/06/99 SEVIER TREES DOWN. REPORTED BY
SHERIFFS OFFICE.
200 AM MORRISTOWN TN WIND DAMAGE
05/06/99 HAMBLEN LARGE TREE LIMBS DOWN ON
MCGINNIS ROAD. REPORTED BY
SPOTTER.
205 AM 3 N CLEVELAND TN WIND DAMAGE
05/06/99 BRADLEY TREES DOWN. REPORTED BY
SHERIFFS OFFICE.
145 AM OOLTEWAH TN WIND DAMAGE
05/06/99 HAMILTON TREES DOWN. REPORTED BY
SHERIFFS OFFICE.Local storm report, May 6, 5:36 AM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
339 AM EDT THU MAY 6 1999
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 AM WHITWELL TN WIND DAMAGE
05/06/99 MARION TREES DOWN IN WHITWELL.
REPORTED BY SHERIFFS OFFICE
1250 AM NEAR WARTBURG TN WIND DAMAGE
05/06/99 MORGAN TREES DOWN ON POWER LINES
NEAR WARTBURG. REPORTED BY
SHERIFFS OFFICE.
1230 AM KINGSTON TN WIND DAMAGE
05/06/99 ROANE TREES DOWN ON HWY 72 AND 58
JUNCTION NEAR KINGSTON.
REPORTED BY SHERIFFS OFFICE.
115 AM TN WIND DAMAGE
05/06/99 HAMILTON LARGE LIMBS DOWN ON POWER
LINES. REPORTED BY SHERIFFS
OFFICE.
120 AM DECATUR TN WIND DAMAGE
05/06/99 MEIGS TREE DOWN ON RIVER RD. 2 MI
NORTHWEST OF DECATUR.
REPORTED BY SHERIFFS OFFICE.
115 AM DAYTON TN WIND DAMAGE
05/06/99 RHEA TREES DOWN ON NORTH SIDE OF
DAYTON. REPORTED BY
SHERIFFS OFFICE.
100 AM FRIENDSVILLE TN WIND DAMAGE
05/06/99 BLOUNT TREES DOWN IN FRIENDSVILLE.
REPORTED BY SHERIFFS OFFICE.
100 AM KNOXVILLE TN WIND DAMAGE
05/06/99 KNOX NUMEROUS TREES DOWN.
REPORTED BE SHERIFFS OFFICE.
1245 AM NORTH LOUDON TN WIND DAMAGE
05/06/99 LOUDON TREES DOWN. REPORTED BY
SHERIFFS OFFICE.
1230 AM WHITWELL TN WIND DAMAGE
05/06/99 MARION TREES DOWN. REPORTED BY
SHERIFFS OFFICE.
115 AM OAKRIDGE TN WIND DAMAGE
05/06/99 ANDERSON TREES DOWN. REPORTED BY
SHERIFFS OFFICE.
110 AM CARYVILLE TN WIND DAMAGE
05/06/99 CAMPBELL TREES DOWN. REPORTED BY
SHERIFFS OFFICE.
130 AM TELLICO PLAINS TN WIND DAMAGE
05/06/99 MONROE TREES DOWN ON POWER LINES.
REPORTED BY SHERIFFS OFFICE.
140 AM ETOWAH TN WIND DAMAGE
05/06/99 MCMINN LARGE TREE LIMBS DOWN ON
POWER LINES. REPORTED BY
SHERIFFS OFFICE.
130 AM MARYVILLE TN WIND DAMAGE
05/06/99 BLOUNT TREES DOWN. REPORTED BY
SHERIFFS OFFICE.
130 AM KNOXVILLE TN WIND DAMAGE
05/06/99 KNOX TREES DOWN. REPORTED BY
SHERIFFS OFFICE
150 AM KODAK TN WIND DAMAGE
05/06/99 SEVIER TREES DOWN. REPORTED BY
SHERIFFS OFFICE.
200 AM MORRISTOWN TN WIND DAMAGE
05/06/99 HAMBLEN LARGE TREE LIMBS DOWN ON
MCGINNIS ROAD. REPORTED BY
SPOTTER.
205 AM 3 N CLEVELAND TN WIND DAMAGE
05/06/99 BRADLEY TREES DOWN. REPORTED BY
SHERIFFS OFFICE.
145 AM OOLTEWAH TN WIND DAMAGE
05/06/99 HAMILTON TREES DOWN. REPORTED BY
dSHERIFFS OFFICE.Special weather statement, May 6, 5:38 AM EDT, 3 hours 28 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-061200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 538 AM EDT THU MAY 6 1999 ...ALL SEVERE THUNDERSTORM WATCHES HAVE BEEN CANCELED OR HAVE EXPIRED ACROSS EAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA... THE THREAT OF SEVERE THUNDERSTORMS HAS ENDED ACROSS EAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA. HOWEVER... SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 700 AM EDT(600 AM CDT)... AND THEN GRADUALLY COME TO AN END BETWEEN 800 AM AND 1000 AM EDT (700 AND 900 AM CDT). ADDITIONAL RAINFALL THIS MORNING WILL BE BETWEEN ONE AND THREE QUARTERS OF AN INCH. THERE WERE MANY ROADS ACROSS THE AREA THAT HAD STANDING WATER... AND THE ADDITIONAL RAINFALL WILL NOT HELP THE SITUATION. EXPECT PONDING OF WATER ON AREA ROADS THROUGH THE MORNING HOURS. DURING A THUNDERSTORM... STAY INDOORS AND ONLY USE THE TELEPHONE FOR EMERGENCIES. DO NOT DRIVE YOUR VEHICLE WHERE WATER COMPLETELY COVERS THE ROAD. RBP
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 11:43 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 47 min |
| May 5, 11:43 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 47 min |
| May 5, 11:58 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Roane | 62 min |
| May 6, 12:23 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon | 62 min |
| May 6, 12:23 AM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Meigs, Rhea | 62 min |
| May 6, 12:30 AM EDT | Severe Thunderstorm Warning | MRX | Scott | 65 min |
| May 6, 12:31 AM EDT | Severe Thunderstorm Warning | MRX | Marion | 19 min |
| May 6, 12:39 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell | 61 min |
| May 6, 12:49 AM EDT | Severe Thunderstorm Warning | MRX | Marion | 31 min |
| May 6, 12:56 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Monroe | 64 min |
| May 6, 1:15 AM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Union | 60 min |
| May 6, 1:15 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox | 60 min |
| May 6, 1:22 AM EDT | Severe Thunderstorm Warning | MRX | Sevier | 63 min |
| May 6, 1:26 AM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 34 min |
| May 6, 1:37 AM EDT | Severe Thunderstorm Warning | MRX | Polk | 63 min |
| May 6, 1:38 AM EDT | Severe Thunderstorm Warning | MRX | Grainger, Hamblen, Jefferson | 62 min |
| May 6, 1:56 AM EDT | Severe Thunderstorm Warning | MRX | Bradley | 49 min |
| May 6, 1:56 AM EDT | Severe Thunderstorm Warning | MRX | Monroe | 49 min |
| May 6, 2:38 AM EDT | Severe Thunderstorm Warning | MRX | Polk | 32 min |
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.